MAUDE Adverse Event Report: TELEFLEX MEDICAL ARROW FIBEROPTIX ULTRA 8 IAB SC: 8FR 30CC; SYSTEM, BALLOON, INTRA-AORTIC

TELEFLEX MEDICAL ARROW FIBEROPTIX ULTRA 8 IAB SC: 8FR 30CC; SYSTEM, BALLOON, INTRA-AORTIC
Catalog Number IAB-05830-LWS-SC
Medical Device Problem Code Device Alarm System (1012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/08/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
It was reported "helium 2 loss alarm on iabp.Switched the console on and off again and still wouldn't work.It wasn't ruptured as we removed it and inflated it manually to check for leaks.This happened once we had placed it in the patient but unfortunately due to the alarm, the surgeon removed the catheter and didn't want to replace it".The patient's current condition is reported as "fine".
 
Event or Problem Description
 
Additional Manufacturer Narrative
(b)(4).Returned for investigation was a 30cc 8fr fiberoptix ultra (sc) intra-aortic balloon catheter (iabc) without the original packaging carton.The sample was returned in a cardboard box and was in a yel-low plastic bag.Upon return, the iabc bladder was noted withdrawn through the teflon sheath and the sheath was noted on the iabc bladder membrane.Buckling was noted to the teflon sheath ex-trusion.; blood was noted in the sidearm.The visible portion of the bladder was unwrapped.The one-way valve was tethered to the short driveline tubing.The outer lumen was noted damaged at approx-imately 41cm to 43.5cm from the luer end.Dried blood was noted on the exterior surfaces of the re-turned sample.No blood was noted within the bladder/helium pathway.The fos cable was visually inspected.The fos (sc) connector was examined.The fos white connector was properly seated in the blue clamshell housing.The center post of the fos was centered.The blue clamshell housing was examined, and no abnormalities were noted.The iabc bladder was noted withdrawn through the teflon sheath and buckling was noted to the teflon sheath extrusion, which indicates the iabc was not removed from the patient correctly per the instructions for use (ifu).As a result, an in-service has been requested to review the instructions for use (ifu) with the customer.The instructions for use (ifu) states: "do not remove arrow iab through hemostasis sheath introducer or hemostasis device.Once unwrapped (unfurled), balloon profile will not allow passage through the sheath and attempted removal in this manner may result in arterial tearing, dissection or balloon damage." the one-way valve was tested and passed.A vacuum was pulled on the one-way valve, and it held for at least 1 minute according to quality system document.The one-way valve was connected to the short driveline tubing, and a negative vacuum was pulled on the returned iabc.While maintaining the vacuum, the teflon sheath was entirely removed from the catheter.Upon removal, the central lumen was noted broken at approximately 5.5cm from the iab dis tal tip.In addition, the fiber was also not-ed broken at approximately 72cm from the iabc luer end.An attempt to aspirate and flush the iabc central lumen using a 60cc lab-inventory syringe was unable to be successfully completed.Upon aspiration, water was unable to be consistently pulled into the syringe.The attempt to flush resulted in bladder inflation, which is consistent with the broken central lumen.The iabc was leak tested in accordance with testing methods from manufacturing procedure.A leak was immediately detected from the iabc distal tip and iabc luer end.The leak from the iabc distal tip and iabc luer end are consistent with the previously confirmed broken central lumen.The iabc was leak tested again with the iabc distal tip and luer end blocked off; no other leaks were detected.A lab inventory 0.025in guidewire was back loaded through the iabc distal tip.No resistance was noted; the guidewire exit-ed the central lumen and entered the bladder at the location of the broken central lumen.No blood or debris was noted.The guidewire was front loaded through the iabc luer.No resistance was noted; the guidewire exited the central lumen and entered the bladder at the location of the broken central lumen.No blood or debris was noted.A device history record (dhr) review was conducted for the lot number with no relevant findings.The device passed all manufacturing specifications prior to re-lease.The reported complaint for helium loss alarm is confirmed.During the investigation, the intra-aortic balloon catheter (iabc) central lumen was noted broken near the iabc distal tip, which can cause the reported alarm.Unrelated to the reported complaint, the returned iabc bladder was found with-drawn through the teflon sheath and buckling was noted to the teflon sheath extrusion.This indi-cates the user did not follow the instructions for use (ifu) and could result in damage to the device.As a result, an in-service has been requested to review the ifu with the customer.Based on a review of the device history record (dhr), the product met specification upon release; however, the specifications were not met during the complaint investigation due to the broken central lumen.The root cause of the complaint is undetermined.No further action required at this time.This will be monitored for any developing trends.

Brand Name
ARROW FIBEROPTIX ULTRA 8 IAB SC: 8FR 30CC
Common Device Name
SYSTEM, BALLOON, INTRA-AORTIC
Manufacturer (Section D)
TELEFLEX MEDICAL
morrisville NC
Manufacturer (Section G)
ARROW INTERNATIONAL INC.
16 elizabeth drive
chelmsford MA 01824
Manufacturer Contact
sachin sony
3015 carrington mill blvd
morrisville, NC 27560
MDR Report Key23475833
Report Number3010532612-2025-01071
Device Sequence Number16074142
Product Code DSP
UDI-Device Identifier10801902218909
UDI-Public(01)10801902218909(11)240910(17)260831(10)18F24H0164(21)
Combination Product (Y/N)N
Initial Reporter CountryAS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/09/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Expiration Date08/31/2026
Device Catalogue NumberIAB-05830-LWS-SC
Device Lot Number18F24H0164
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/09/2025
Supplement Date Received by Manufacturer12/04/2025
Initial Report FDA Received Date11/05/2025
Supplement Report FDA Received Date12/11/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/10/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown